Hail, Ripley
- When
- April 25, 5:15 PM CST
- Where
- Ripley County, Poynor
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.467, -90.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 25, 12:00 PM CST, 5 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT TUE APR 25 2006 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ALONG/AHEAD OF ERODING BOUNDARY...WHICH IS MOVING THRU SERN PTNS FA THIS PM. THEN BLAYER FLOW BECOMES NLY IN ITS WAKE...AND EVEN THOUGH BOUNDARY STALLS JUST SOUTH...INITIATOR OF ANY REMAINING CONVECTION WL BE MORE UPR TROF PASSAGE DRIVEN COMBO WITH OVERRUNNING OF BOUNDARY. THUS WELL GO HIGHER POP SOUTH THAN NORTH. GFS AND NAM HAVE BOTH OVERDONE CONVECTION AND SEEM TO DO SO TONIGHT AS WELL...WHILE NGM LOOKS MORE REALISTIC GIVEN CURRENT SATELLITE/RADAR PICTURE. WELL MONITOR THRU PRESS TIME BUT FOR NOW WE ARE LEANING TOWARD NGM FWC MOS OUTPUT...WHICH MEANS LOWER POPS TONIGHT. AFTER TONIGHT ALL MODELS AGREE WED-FRI SHOULD BE DRY. GFS/NAM BOTH REINTRODUCE POPS LATE FRI INTO FRI NIGHT WITH THE NEXT SYSTEM INCOMING. COLLABORATIVE/PERSISTENCE SUGGESTS WAIT TIL FRI NIGHT AND WELL KEEP THAT GOING UNTIL WE SEE STRONGER SIGNAL. THEN GETTING INTO THE LONGER RANGE MODEL OUTPUT...WE SEE THE GFS...DGEX...AND ECMWF ALL SWEEPING A BROAD TROF ACROSS THE LOWER OH/MID MS VALLEY OVER THE WEEKEND. THIS HAS BEEN DONE AT LEAST PAST COUPLE OF RUNS SO WERE GOING TO STEADILY BITE MORE INTO THIS SOLUTION...IE RUNNING POPS TIL THE LOW BEGINS TO LIFT OUT EARLY NEXT WEEK. ALOT WL DEPEND ON EVENTUAL PLACEMENT OF SURFACE AND UPPER LOWS...BUT FOR NOW WELL GO THUNDER AS LOW IS TO THE WEST...AND BRING IN SHOWERS ON ITS BACKSIDE SUNDAY AS POPS BEGIN TO WIND DOWN. DIURNALLY DRIVEN POPS SHOULD BE HIGHER THAN NOCTURNAL POPS DUE TO INCREASED INSTABILITY...IE TYPICAL SPRING UPPER LOW INDUCED PATTERN POPS. IN THE WAKE OF THE LOWS DEPARTURE NEXT WEEK LOOKS DRY. WE MIGHT END UP SEEING POPS INTO MON...BUT FOR NOW WE ARE TAKING THE INCREMENTAL DIVE SO WELL AWAIT FUTURE RUNS TO DETERMINE MORE EXACT TIMING AND PLACEMENT OF CONVECTION. WITH THE NGM BIAS IN THE NEAR TERM WE BIAS OUR TEMPS TOWARD ITS FWC BASED MOS. IN THE MEDIUM TO LONGER RANGE WE BLENDED NAM/GFS MOS TEMPS WITH SLIGHT TWEEKS FOR COLLABORATIVE/PERSISTENCE FORECASTING PURPOSES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT TUE APR 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 450 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY ALONG AND SOUTHEAST OF A LINE FROM NEW MADRID MISSOURI...TO PADUCAH KENTUCKY...TO MADISONVILLE KENTUCKY. THE MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS THE ENTIRE QUAD STATE REGION. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS PORTIONS OF WEST KENTUCKY AND EXTREME SOUTHEAST MISSOURI. RST
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
526 PM CDT TUE APR 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL GATEWOOD 36.56N 91.07W
04/25/2006 E2.00 INCH RIPLEY MO LAW ENFORCEMENT
&&
DLLThe Memphis radar (KNQA), 154 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501312.